Alert archive / Idaho / Red Flag Warnings in 2012
Red Flag Warning 16, NWS Boise, ID
NWS Boise, ID issued this red flag warning at Jul 25, 2012, 1:21 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2012, 1:21 PM MDT (19:21 UTC)
- Expired
- Jul 25, 2012, 9:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Boise, ID
The text
As transmitted, in the capitals the NWS used until 2016.
724 WWUS85 KBOI 251921 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 121 PM MDT WED JUL 25 2012 ...INCREASING THUNDERSTORMS THROUGH SUNSET... IDZ418-419-ORZ636-637-260300- /O.NEW.KBOI.FW.W.0016.120725T1921Z-120726T0300Z/ WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-BURNS BLM-VALE BLM- 121 PM MDT WED JUL 25 2012 /1221 PM PDT WED JUL 25 2012/ ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT /8 PM PDT/ THIS EVENING FOR LIGHTNING FOR WESTERN TWIN FALLS BLM...OWYHEE MOUNTAINS...BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 418...419...636 AND 637... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG WARNING FOR LIGHTNING...WHICH IS IN EFFECT UNTIL 9 PM MDT /8 PM PDT/ THIS EVENING. * THUNDERSTORMS...INCREASING THUNDERSTORMS THROUGH THE AFTERNOON AND EARLY EVENING ACROSS THE BLM LANDS. * OUTFLOW WINDS...GUSTS 30 TO 40 MPH POSSIBLE THROUGH THE EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ L
1 follow-up statement
627 WWUS85 KBOI 260257 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 857 PM MDT WED JUL 25 2012 ...RED FLAG WARNING EXPIRES AT 9 PM MDT / 8 PM PDT... IDZ418-419-ORZ636-637-260400- /O.EXP.KBOI.FW.W.0016.000000T0000Z-120726T0300Z/ WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-BURNS BLM-VALE BLM- 857 PM MDT WED JUL 25 2012 /757 PM PDT WED JUL 25 2012/ ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT /8 PM PDT/ THIS EVENING FOR LIGHTNING FOR WESTERN TWIN FALLS BLM...OWYHEE MOUNTAINS...BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 418...419...636 AND 637... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT /8 PM PDT/ THIS EVENING. STORMS HAVE NOT DEVELOPED AS EXPECTED THIS EVENING. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE ON SCHEDULE. $$ L
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Jul 25, 9:08 AM MDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jul 25, 9:08 AM MDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 908 AM MDT WED JUL 25 2012 .DISCUSSION...NAM HAS VERIFIED BETTER THAN GFS ON SHORT WAVE TROUGH NOW PASSING THROUGH OUR CWA WITH CLOUDS AND ISOLATED SHOWERS. ONE LIGHTNING STRIKE WAS DETECTED IN CENTRAL MALHEUR COUNTY 14Z. THE WAVE AND ISOLATED SHOWERS/THUNDERSTORMS WILL MOVE ENE THROUGH OUR IDAHO ZONES TODAY. ENOUGH CLEARING BEHIND IT FOR NEW CONVECTION TO FORM IN THE OWYHEES LATE TODAY. NEXT IDENTIFIABLE WAVE IS PROGGED INTO OUR IDAHO ZONES FROM THE SSW THURSDAY AFTERNOON WHERE ISOLATED SHOWERS AND THUNDERSTORMS ARE AGAIN FORECAST. ANOTHER WAVE IN CENTRAL OREGON WILL MOVE NE PAST BAKER COUNTY THURSDAY. TEMPS WILL CONTINUE SLOW UPWARD TREND THROUGH THURSDAY. NO UPDATES AT THIS TIME. && .AVIATION....VFR. SCATTERED TO BROKEN CEILINGS AT OR ABOVE 10K FEET AGL. ISOLATED SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING AND MAINLY OVER THE HIGHER TERRAIN. SURFACE WINDS WILL BE LIGHT EXCEPT GUSTS TO AROUND 25 KNOTS NEAR THUNDERSTORMS. WINDS ALOFT LIGHT AND VARIABLE UP TO 10K FEET MSL. && .PREV DISCUSSION... SHORT TERM...TODAY THROUGH THURSDAY...AN AREA OF MID LAYER MOISTURE AND WEAK 200 J/KG CAPE OVER SE OREGON WILL SHIFT ENE OVER SOUTHWEST IDAHO THIS MORNING AND THROUGH THE CENTRAL MOUNTAINS THIS AFTERNOON. MADE SLIGHT ADJUSTMENTS FOR CURRENT TRENDS TO ISOLATED SHOWERS AND THUNDERSTORMS TODAY. INVERTED VEE SOUNDINGS SUPPORT WIND GUSTS TO AROUND 45 MPH. FOR THE AFTERNOON AND EVENING A WEAK H7 WAVE LIFTS NORTH ACROSS THE NV BORDER INTO SE OREGON AND FAR SW IDAHO THEN ACROSS THE CENTRAL MOUNTAINS AROUND MIDNIGHT. LATE THURSDAY ISOLATED SHOWERS AND THUNDERSTORMS ARE AGAIN PREFERRED OVER SOUTHERN HIGHLANDS/OWYHEE MOUNTAINS AND NORTH OF MCCALL AS WELL AS NEAR THE BLUE MOUNTAINS. TEMPERATURES WILL REMAIN ABOVE AVERAGE IN THE SHORT TERM...BY AROUND 5 TODAY AND 10 THURSDAY AS SOUTHWEST FLOW ALOFT COMBINES WITH A SURFACE LOW CENTER OVER THE MAGIC VALLEY THROUGH THE SHORT TERM. LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...THE PACIFIC NORTHWEST WILL BE STUCK IN SOUTHWEST FLOW ALOFT THROUGHOUT THE EXTENDED PERIOD. THIS WILL GIVE US ABOVE-NORMAL TEMPS AND BELOW-NORMAL POPS. MODELS AGREE WELL WITH THIS PATTERN...BUT AS ALWAYS DETAIL DIFFERENCES EMERGE LATE IN THE FORECAST. MONSOONAL MOISTURE WILL ATTEMPT TO MAKE IT INTO THE AREA...BUT WILL MAINLY BE SEEN OVER OUR SOUTHEAST SECTION...MEANING THE WESTERN MAGIC VALLEY AND SURROUNDING AREA. THE HIGHER TERRAIN WILL HAVE THE NEXT BEST CHANCE FOR CONVECTION. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...LC AVIATION.....JA PREV SHORT TERM...VM PREV LONG TERM....SP
Hazardous weather outlook, Jul 25, 3:34 AM MDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 334 AM MDT WED JUL 25 2012 IDZ011>016-028>030-033-ORZ061>064-260945- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 334 AM MDT WED JUL 25 2012 /234 AM PDT WED JUL 25 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Idaho, 2012Red Flag Warnings in Oregon, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.